Alert archive / South Dakota / River Flood Warnings in 2013

River Flood Warning 38, NWS Sioux Falls, SD

June 23, 2013Moody County, South Dakota; Pipestone County, Minnesota

NWS Sioux Falls, SD issued this river flood warning at Jun 23, 2013, 4:45 AM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 23, 2013, 4:45 AM CDT (09:45 UTC)
Expired
Jun 24, 2013, 4:45 AM CDT
In force
24 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

Counties Pipestone County, MN, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 57 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pipestone Creek at Pipestone (PIPM5).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WGUS43 KFSD 230945
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
445 AM CDT SUN JUN 23 2013

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...SOUTH DAKOTA...

  PIPESTONE CREEK AT PIPESTONE 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
.HEAVY RAINFALL FROM RECENT THUNDERSTORMS HAS RESULTED IN FLOODING OF 
THE PIPESTONE CREEK AT PIPESTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

MNC117-SDC101-241345-
/O.NEW.KFSD.FL.W.0038.130623T0945Z-000000T0000Z/
/PIPM5.1.ER.130623T0842Z.130623T0930Z.000000T0000Z.NO/
445 AM CDT SUN JUN 23 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 04AM SUNDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS. 

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

&& 
LOCATION FLOOD  LATEST OBSERVED 
         STAGE  STAGE  TIME      

PIPESTONE CREEK
PIPM5    16.0   16.28  SUN 4 AM
2 follow-up statements
501 
WGUS83 KFSD 231534
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CDT SUN JUN 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...

  LITTLE SIOUX RIVER AT SPENCER 
  DES MOINES RIVER AT JACKSON 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...

  BIG SIOUX RIVER AT HAWARDEN 
  BIG SIOUX RIVER AT AKRON 
  ROCK RIVER AT ROCK RAPIDS 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...SOUTH DAKOTA...

  PIPESTONE CREEK AT PIPESTONE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

IAC167-SDC083-127-241934-
/O.EXT.KFSD.FL.W.0033.130625T1648Z-130629T1000Z/
/HAWI4.1.ER.130625T1648Z.130626T1200Z.130628T1000Z.NO/
1034 AM CDT SUN JUN 23 2013

...FLOOD WARNING EXTENDED UNTIL 5 AM SATURDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM SUNDAY THE STAGE WAS 9.4 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM TUESDAY AND CREST NEAR 
  15.8 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE 
SOUTH DAKOTA SIDE OF THE RIVER. 

&&
 
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
          4296 9657 4312 9654

$$

IAC149-SDC127-241934-
/O.EXT.KFSD.FL.W.0034.130626T0900Z-000000T0000Z/
/AKRI4.1.ER.130626T0900Z.130627T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM WEDNESDAY AND CREST NEAR 
  16.7 FEET BY WEDNESDAY JUNE 26.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE 
FLOODED. 

&&
 
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
          4271 9666 4277 9667

$$

MNC117-SDC101-241934-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/PIPM5.1.ER.130623T0842Z.130623T1330Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE 
  23.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS. 

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

IAC119-241934-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-130626T0508Z/
/RAPI4.1.ER.130623T2248Z.130624T1200Z.130625T0508Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM SUNDAY AND CREST NEAR 
  14.0 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE 
RIVER WILL BEGIN FLOODING. 

&&
 
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
          4334 9625 4341 9619

$$

IAC041-231604-
/O.CAN.KFSD.FL.W.0036.000000T0000Z-130625T1800Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* AT 01PM FRIDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 9.7 FEET 
  SUNDAY EVENING.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY 
MINOR FLOODING OF LOW LANDS BEGINS. 

&&
 
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
          4302 9510 4310 9510

$$

MNC063-231604-
/O.CAN.KFSD.FL.W.0037.000000T0000Z-130628T1800Z/
/JCKM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT JACKSON.
* AT 09AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.9 FEET EARLY
  MONDAY.

&&
 
LAT...LON 4375 9512 4375 9499 4362 9595 4350 9485
          4350 9496 4365 9507

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE   TIME      CREST TIME

BIG SIOUX RIVER
HAWI4    15.0   E9.40 SUN 7 AM    15.8  WED 7 AM    
AKRI4    16.0   9.82 SUN 10 AM    16.7  WED 7 PM    

PIPESTONE CREEK
PIPM5    16.0   16.67 SUN 9 AM                     16.9  SUN JUN 23

ROCK RIVER
RAPI4    13.0   12.27 SUN 9 AM    14.0  MON 7 AM    

LITTLE SIOUX RIVER
SPWI4    10.0    6.80 FRI 1 PM     9.7  SUN 7 PM    

WEST FORK DES MOINES RIVER
JCKM5    12.0    9.82 SUN 9 AM    10.9  MON 7 AM   10.5  SAT JUN 22
580 
WGUS83 KFSD 240057
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
757 PM CDT SUN JUN 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...SOUTH DAKOTA...

  PIPESTONE CREEK AT PIPESTONE 
   
.WATER LEVELS HAVE DROPPED AFTER HEAVY RAINFALL FROM THE LAST
TWO DAYS...WITH PIPESTONE CREEK NOW BACK WITHIN ITS BANKS AT
PIPESTONE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

&&

MNC117-SDC101-240127-
/O.CAN.KFSD.FL.W.0038.000000T0000Z-130624T0057Z/
/PIPM5.1.ER.130623T0842Z.130623T1330Z.130623T1743Z.NO/
757 PM CDT SUN JUN 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PIPESTONE CREEK AT PIPESTONE.
* AT 07PM SUNDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 16.0 FEET.

&&
 
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
          4397 9640 4402 9641

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

PIPESTONE CREEK
PIPM5    16.0   14.72 SUN 7 PM   16.9  SUN JUN 23

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 23, 3:58 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 23, 3:58 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 AM CDT SUN JUN 23 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 356 AM CDT SUN JUN 23 2013

THUNDERSTORM COMPLEX TRACKING EASTWARD ACROSS OUR SOUTHWEST MINNESOTA
AND NORTHWEST IOWA COUNTIES WILL CONTINUE TO WEAKEN AND DISSIPATE
THROUGH THE EARLY MORNING HOURS. STILL LOOKING AT ENOUGH SHEAR AIDED
BY AN ACTIVE LOW LEVEL JET AND ELEVATED INSTABILITY TO SUSTAIN
STRONGER STORMS...BUT THE SEVERE THREAT HAS ENDED. BAND OF SHOWERS
AND THUNDERSTORMS BEHIND THE STRONGER STORMS AT THE LEADING EDGE
SHOULD TAPER OFF FROM WEST TO EAST THROUGH AROUND 9 OR 10 AM WITH THE
MAIN CONCERN BEING THE ADDITIONAL RAINFALL OVER SATURATED SOILS...AND
AGGRAVATING FLASH FLOODING CONCERNS. AREA RIVERS AND STREAMS WILL
CONTINUE TO BE WATCHED FOR POSSIBLE FLOODING AS THE RUNOFF FROM
OVERNIGHT RAINFALL DRAINS INTO THE BASINS.

ONCE AGAIN A LULL IN ACTIVITY IS EXPECTED LATE MORNING THROUGH MUCH
OF THE AFTERNOON...HOWEVER BY LATE AFTERNOON ANY RESIDUAL OUTFLOW
BOUNDARIES AS WELL AS A COLD FRONT WORKING INTO THE I29 CORRIDOR
SHOULD TRIGGER SOME SCATTERED THUNDERSTORMS ACROSS NORTHWEST IOWA.
WARM AIR ADVECTION AHEAD OF THE FRONT...NEAR 70 DEWPOINTS AND 40 KT
SHEAR IN THIS AREA SUGGEST THAT SEVERE STORMS WILL AGAIN BE A
POSSIBILITY MAINLY LATE THIS AFTERNOON AND EARLY EVENING BEFORE
EXITING THE AREA AROUND 9 PM. HAIL TO THE SIZE OF GOLF-BALLS AND 60
MPH WIND GUSTS WILL BE POSSIBLE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 356 AM CDT SUN JUN 23 2013

MOIST SOUTHWEST FLOW CONTINUES INTO MONDAY WITH ANOTHER WARM AND
MUGGY DAY IN STORE. MODELS INDICATE THAT A WAVE WILL TRACK THROUGH
THE FLOW ACROSS THE CENTRAL PLAINS TONIGHT THROUGH MONDAY...HOWEVER
THE TIMING AND TRACK REMAINS UNCERTAIN AT THIS TIME. THE GFS IS THE
QUICKEST WITH THIS WAVE...BRINGING IT INTO THE MISSOURI VALLEY LATE
MORNING. DID LEAVE SOME LOW END POPS IN FOR MONDAY AFTERNOON...BUT
IT LOOKS LIKE THE BEST POTENTIAL FOR ACTIVITY TO TRIGGER WILL BE IN
THE EVENING AND OVERNIGHT...BUT TIMING AND LOCATION WILL BE
EXTREMELY CONDITIONAL ON WHERE WEAK BOUNDARIES SET UP FROM OVERNIGHT
CONVECTION AS WELL AS THE TRACK/TIMING OF THIS WAVE. AGAIN...WITH
MUGGY/UNSTABLE CONDITIONS POTENTIALLY DEVELOPING AND DECENT
SHEAR...SEVERE STORMS WILL BE POSSIBLE.

RELATIVELY QUIET WEATHER EXPECTED IN THE EXTENDED AS A BROAD UPPER
LEVEL RIDGE ESTABLISHES ITSELF OVER THE INTERMOUNTAIN WEST AND HIGH
PLAINS. A TROUGH TRACKING NEAR THE CANADIAN BORDER MID WEEK PLACES
THE REGION UNDER MORE NORTHWESTERLY FLOW WEDNESDAY NIGHT AND BEYOND.
IT LOOKS LIKE THE BEST BET FOR THUNDERSTORM ACTIVITY WILL REMAIN
NORTH OF THE FORECAST AREA. TEMPERATURES WILL BE QUITE WARM MID
WEEK...WITH HIGHS IN THE 90S WEST AND SOUTH ON TUESDAY AND
WEDNESDAY. DEWPOINTS COULD STILL BE IN THE UPPER 60S AND LOW 70S
DURING THE AFTERNOON ON TUESDAY...WHICH WOULD BRING HEAT INDEX
VALUES CLOSE TO THE CENTURY MARK FOR MUCH OF THE REGION. COOLER AND
DRIER NORTH NORTHWEST FLOW LATE WEEK SHOULD DROP HIGHS BACK INTO HE
UPPER 70S TO MID 80S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 142 AM CDT SUN JUN 23 2013

LARGE MCS WILL PRESENT LARGEST AVIATION CHALLENGE FOR THE REMAINDER
OF THE OVERNIGHT. CONDITIONS LIKELY TO BECOME LESS SEVERE NOT LONG
AFTER 06Z AS STORMS BECOME MORE OUTFLOW DOMINANT...WITH WINDS OF
40 TO 50 MPH EXPECTED TO CONTINUE WITH LEADING EDGE OF SYSTEM. MAY
SEE SOME BRIEF MVFR CEILINGS OR MVFR/IFR VISIBILITIES AS STORMS
WORK EASTWARD THROUGH EACH SITE.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR SDZ038>040-050-
     052>071.

MN...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR MNZ071-072-080-
     081-089-090-097-098.

IA...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR IAZ001>003-012-
     013-020.

NE...NONE.
&&

SHORT TERM...
LONG TERM...
AVIATION...CHAPMAN
Hazardous weather outlook, Jun 22, 11:40 AM CDT, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT SAT JUN 22 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTH CENTRAL SOUTH
DAKOTA THROUGH EAST CENTRAL SOUTH DAKOTA AND INTO SOUTHWEST
MINNESOTA THIS AFTERNOON...THEN BECOME MORE WIDESPREAD BY THIS
EVENING AND TONIGHT AS THEY PUSH EAST THROUGH SOUTHEAST SOUTH
DAKOTA...NORTHEAST NEBRASKA...NORTHWEST IOWA AND SOUTHWEST
MINNESOTA. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE. THE
MAIN THREATS IN THE AFTERNOON WILL BE LARGE HAIL TO GOLF BALL
SIZE...SPORADIC DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED
TORNADOES. THE MAIN THREAT WILL TRANSITION TO MAINLY DAMAGING
WIND GUSTS TO 70 MPH IN THE EVENING.

FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE TRI-STATE AREA
THIS AFTERNOON THROUGH TONIGHT. GROUNDS ARE ALREADY SATURATED
FROM RECENT RAINS. ADDITIONAL HEAVY RAIN IS EXPECTED WITH THE
THUNDERSTORMS AND WILL LIKELY CAUSE LOCALIZED FLASH
FLOODING...ESPECIALLY WHERE THUNDERSTORMS ARE SLOW MOVING OR
REDEVELOP OVER THE SAME LOCATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND
EVENING MAINLY EAST OF THE JAMES RIVER VALLEY. THE MAIN THREATS
WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

THE SEVERE THUNDERSTORM THREAT WILL CONTINUE ACROSS THE MISSOURI
RIVER VALLEY AND NORTHWEST IOWA FOR MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BY MID TO LATE AFTERNOON AND
THROUGH THIS EVENING ACROSS SOUTHEAST SOUTH DAKOTA INTO
SOUTHWESTERN MINNESOTA...AND THEN INTO NORTHWESTERN IOWA BY LATER
EVENING THROUGH SUNDAY MORNING.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 23, 12:00 AM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1200 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND GST     WHITE LAKE              43.73N 98.71W
06/22/2013  M58 MPH          AURORA             SD   MESONET

&&

CHENARD
Local storm report, Jun 23, 12:33 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 AM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HAIL             MADISON                 44.01N 97.11W
06/22/2013  E1.25 INCH       LAKE               SD   EMERGENCY MNGR

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:47 PM CDTSevere Thunderstorm WarningFSDMinnehaha43 min
Jun 22, 9:34 PM CDTSevere Thunderstorm WarningFSDMoody41 min
Jun 22, 10:01 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody44 min
Jun 22, 10:08 PM CDTSevere Thunderstorm WarningFSDAurora52 min
Jun 22, 10:12 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody48 min
Jun 22, 10:57 PM CDTSevere Thunderstorm WarningFSDBrule, Charles Mix, Gregory63 min
Jun 22, 11:21 PM CDTFlash Flood WarningFSDMoody6 hr
Jun 22, 11:33 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Charles Mix, Davison, Douglas, Jerauld and 1 more57 min
Jun 22, 11:42 PM CDTSevere Thunderstorm WarningFSDSanborn48 min
Jun 22, 11:50 PM CDTTornado WarningFSDAurora, Jerauld, Sanborn25 min
Jun 23, 12:12 AM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Davison, Douglas, Hanson, Hutchinson and 4 more63 min
Jun 23, 12:51 AM CDTSevere Thunderstorm WarningFSDHanson, Kingsbury, Lake, McCook, Miner39 min
Jun 23, 1:14 AM CDTFlash Flood WarningFSDAurora, Davison4 hr
Jun 23, 1:24 AM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, McCook, Minnehaha, Moody51 min
Jun 23, 1:38 AM CDTFlash Flood WarningFSDBrookings, Kingsbury4 hr
Jun 23, 8:47 AM CDTRiver Flood WarningFSDMinnehaha, Moody6 days
Jun 23, 8:47 AM CDTRiver Flood WarningFSDMinnehaha56 hr
Jun 23, 9:31 AM CDTRiver Flood WarningFSDBeadle7 days
Jun 23, 9:56 AM CDTRiver Flood WarningFSDBrookings5 days
Jun 22, 8:07 PM CDTSevere Thunderstorm WarningFSDRock53 min

Nearby

River Flood Warnings in South Dakota, 2013River Flood Warnings in Minnesota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.